Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 260, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2021, 7:51 PM CDT for Hardeman County, Texas; Jackson County, Oklahoma. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2021, 7:51 PM CDT (00:51 UTC)
- Expired
- May 27, 2021, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:13 PM CDT | HAIL 1.5 | Quanah, TX | NWSCHAT REPORT. |
| May 27, 8:15 PM CDT | HAIL 2.5 | Quanah, TX | TWITTER PHOTO. |
| May 27, 8:28 PM CDT | HAIL 1 | 4 Ese Quanah, TX | SPOTTERNETWORK REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 27, 11:58 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
085
WUUS54 KOUN 280051
SVROUN
OKC065-TXC197-280130-
/O.NEW.KOUN.SV.W.0260.210528T0051Z-210528T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
751 PM CDT Thu May 27 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in southwestern Oklahoma...
Central Hardeman County in northern Texas...
* Until 830 PM CDT.
* At 751 PM CDT, a severe thunderstorm was located 4 miles northeast
of Goodlett, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quanah and Goodlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3433 9990 3446 9988 3441 9951 3423 9956
TIME...MOT...LOC 0051Z 278DEG 15KT 3438 9982
HAIL...1.00IN
WIND...60MPH
$$
..speg.2 follow-up statements
111
WWUS54 KOUN 280106
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
806 PM CDT Thu May 27 2021
OKC065-280115-
/O.CAN.KOUN.SV.W.0260.000000T0000Z-210528T0130Z/
Jackson OK-
806 PM CDT Thu May 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning is expected to
stay south of the Red River and remain south of Jackson County.
Therefore, the warning has been cancelled for Jackson County.
LAT...LON 3439 9980 3438 9970 3438 9968 3437 9967
3438 9965 3437 9962 3438 9962 3437 9952
3423 9956 3431 9983
TIME...MOT...LOC 0105Z 287DEG 20KT 3434 9973
$$
TXC197-280130-
/O.CON.KOUN.SV.W.0260.000000T0000Z-210528T0130Z/
Hardeman TX-
806 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL HARDEMAN COUNTY...
At 805 PM CDT, a severe thunderstorm was located 3 miles north of
Quanah, moving east-southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Quanah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3439 9980 3438 9970 3438 9968 3437 9967
3438 9965 3437 9962 3438 9962 3437 9952
3423 9956 3431 9983
TIME...MOT...LOC 0105Z 287DEG 20KT 3434 9973
HAIL...1.75IN
WIND...60MPH
$$
..speg.603
WWUS54 KOUN 280121
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
821 PM CDT Thu May 27 2021
TXC197-280130-
/O.CON.KOUN.SV.W.0260.000000T0000Z-210528T0130Z/
Hardeman TX-
821 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL HARDEMAN COUNTY...
At 819 PM CDT, a severe thunderstorm was located near Quanah, moving
east-southeast at 25 mph. Hail larger than golf balls has been
reported in Quanah. This storm will move east-southeast along U.S.
Highway 287 toward Chillicothe.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Quanah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3438 9972 3438 9968 3436 9967 3438 9965
3436 9962 3438 9962 3436 9952 3423 9956
3429 9978
TIME...MOT...LOC 0119Z 290DEG 20KT 3429 9968
HAIL...2.00IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:14 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 27, 6:14 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021
Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.
Bunker
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021
Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.
Bunker
&&
.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021
Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.
&&
.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021
An Upper Air flight is planned later at 00Z..
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 72 54 72 / 90 0 10 10
Hobart OK 60 75 56 74 / 70 10 10 10
Wichita Falls TX 65 77 60 76 / 80 30 30 20
Gage OK 53 72 53 73 / 10 10 10 10
Ponca City OK 53 72 50 72 / 50 0 0 0
Durant OK 66 80 59 75 / 90 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
024>031.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, May 27, 6:51 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Norman OK 651 PM CDT Thu May 27 2021 OKZ004>048-050>052-TXZ083>090-290000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 651 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms Thursday evening across most of central and southern Oklahoma into parts of western north Texas. Storms will continue to develop along a cold front in central OK and move south across the area. Large hail up to the size of baseballs and damaging winds up to 80 mph will be the main threats. During the early evening there will also be a low tornado risk. .Heavy Rainfall... Localized heavy rainfall and flooding will be possible late on Thursday, mainly across central and southern Oklahoma and north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Friday and Saturday will see thunderstorm chances across mainly southern Oklahoma and north Texas. More widespread chances for showers and storms will return Sunday through Wednesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 27, 7:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLASH FLOOD 2 E NORMAN 35.22N 97.41W
05/27/2021 CLEVELAND OK EMERGENCY MNGR
SEVERAL STREETS AROUND 24TH AND ALAMEDA
CURRENTLY FLOODED.
&&Local storm report, May 27, 7:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 2 SW FOREST PARK 35.49N 97.47W
05/27/2021 OKLAHOMA OK LAW ENFORCEMENT
FLOODING IN SEVERAL SPOTS AROUND OKC: I-35
AND NE23RD, I-40 & MAY AVE.
&&Local storm report, May 27, 7:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD 2 NW NORMAN 35.24N 97.46W
05/27/2021 CLEVELAND OK EMERGENCY MNGR
GODDARD STREET FLOODED AT FIRE STATION 7.
&&Local storm report, May 27, 7:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 1 SSW NORMAN 35.20N 97.45W
05/27/2021 CLEVELAND OK TRAINED SPOTTER
AT LEAST 3 CARS STALLED AT LINDSEY/ELM
STREET INTERSECTION. WATER UP TO 2 FEET.
&&Special weather statement, May 27, 7:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
735 PM CDT Thu May 27 2021
OKZ027-280100-
Grady OK-
735 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Grady County Until 800 PM
CDT...
AT 732 PM CDT, a strong thunderstorm was located near Norge, moving
southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3495 9809 3502 9809 3514 9802 3503 9767
3493 9767 3477 9777
TIME...MOT...LOC 0032Z 298DEG 21KT 3503 9800
..speg.Local storm report, May 27, 7:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLASH FLOOD NORMAN 35.22N 97.44W
05/27/2021 CLEVELAND OK LAW ENFORCEMENT
MAIN AND PETERS FLOODED WITH MANHOLE COVERS
DISLODGED.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 49 min |
| May 27, 8:34 PM CDT | Special Weather Statement | OUN | Foard | 26 min |
| May 27, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 39 min |
| May 27, 9:15 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| May 27, 9:46 PM CDT | Special Weather Statement | OUN | Wilbarger | 29 min |
| May 27, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 41 min |
| May 27, 10:12 PM CDT | Special Weather Statement | OUN | Wichita | 33 min |
| May 27, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 41 min |
| May 27, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 39 min |
| May 27, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 45 min |
| May 27, 11:03 PM CDT | Special Weather Statement | OUN | Foard | 27 min |
| May 27, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 48 min |
| May 28, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 51 min |
| May 28, 12:13 AM CDT | Special Weather Statement | OUN | Knox | 32 min |
| May 28, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 44 min |
| May 28, 1:29 AM CDT | Special Weather Statement | OUN | Clay | 31 min |
| May 28, 2:13 AM CDT | Special Weather Statement | OUN | Foard | 32 min |
| May 28, 4:55 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 35 min |
| May 28, 5:24 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 36 min |
| May 28, 8:14 AM CDT | Special Weather Statement | OUN | Hardeman | 31 min |
| May 28, 8:14 AM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
| May 27, 7:06 PM CDT | Areal Flood Advisory | OUN | Lincoln | 114 min |
| May 27, 7:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 2 hr |
| May 27, 7:35 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| May 27, 8:09 PM CDT | Special Weather Statement | OUN | Stephens | 36 min |
| May 27, 8:26 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma | 3 hr |
| May 27, 8:35 PM CDT | River Flood Watch | OUN | Bryan | 14 hr |
| May 27, 8:41 PM CDT | River Flood Advisory | OUN | Payne | 24 hr |
| May 27, 8:42 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 24 hr |
| May 27, 8:57 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| May 27, 9:25 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 27, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 49 min |
| May 28, 4:42 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 11 hr |
| May 28, 4:42 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 11 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.